Thunderstorm Wind, Cherokee
- When
- July 26, 9:50 PM EST
- Where
- Cherokee County, Murphy
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.083, -84.033
A tree was reported down on Harshaw Road.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
A tree was reported down on Harshaw Road.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 26, 8:00 PM EST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 900 PM EDT MON JUL 26 2004 .DISCUSSION...WIDESPREAD CONVECTION WHICH BROKE OUT AHEAD OF AN UPPER TROUGH/SURFACE COLD FRONT LATE THIS AFTERNOON CONTINUES ACROSS MOST OF THE FORECAST AREA AT THIS TIME. EXPECT THIS ACTIVITY TO WEAKEN IN INTENSITY SOMEWHAT WITH LOSS OF DAYTIME HEATING...BUT STILL CONTINUE OVERNIGHT AS TROUGH/FRONT SLOWLY ADVANCES THROUGH THE FORECAST AREA. DEEP MOISTURE PROFILE AS DEPICTED BY 18Z ETA TIME HEIGHTS SUGGESTS THE CONTINUED POSSIBILITY OF LOCALLY HEAVY RAIN. WILL UPDATE ZONE TO REMOVE EVENING WORDING BUT OTHERWISE MAKE NO SIGNIFICANT CHANGES. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 70 82 67 89 / 80 40 20 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 69 79 64 85 / 80 50 20 20 OAK RIDGE, TN 69 80 64 84 / 80 50 10 20 TRI CITIES AIRPORT, TN 68 76 62 82 / 90 80 20 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LCM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 414 AM EDT MON JUL 26 2004 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-271000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 414 AM EDT (314 AM CDT) MON JUL 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... A TROUGH OF LOW PRESSURE WILL MOVE SLOWLY EAST ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS TODAY AND TONIGHT CONTINUING THE LIKELIHOOD OF SHOWERS AND THUNDERSTORMS...ESPECIALLY THIS AFTERNOON AND EVENING. DUE TO THE ABUNDANT MOISTURE AND INSTABILITY...SOME OF THE THESE STORMS WILL PRODUCE TORRENTIAL RAINS AND GUSTY WINDS. SINCE THE THUNDERSTORMS MAY TRAIN ACROSS THE SAME AREAS...LOCALIZED HEAVY RAINFALL IS POSSIBLE WHICH MAY PRODUCE FLASH FLOODING OF LOW LYING AREAS...ROADWAYS...AND SMALL STREAMS. .DAYS TWO THROUGH SEVEN (TUESDAY THROUGH SUNDAY)... THE TROUGH OF LOW PRESSURE WILL MOVE SLOWLY EAST OF THE AREA TUESDAY PRODUCING A CHANCE OF SHOWERS AND THUNDERSTORMS...ESPECIALLY FOR TOMORROW MORNING. HOWEVER...NO HAZARDOUS WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT DUE TO THE POTENTIAL OF LOCALIZED FLASH FLOODING. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
732 PM EDT MON JUL 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 3 S MORRISTOWN 36.17N 83.30W
07/26/2004 1.75 INCH HAMBLEN TN PUBLIC
GOLF BALL HAIL ON MAPLE VALLEY ROAD. REPORTED BY PUBLIC.
0710 PM TSTM WND DMG 4 S MARYVILLE 35.69N 83.97W
07/26/2004 BLOUNT TN LAW ENFORCEMENT
TREE DOWN ON MONTVALE ROAD AT CAMP MONTVALE.
&&
MEPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
824 PM EDT MON JUL 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 9 SSW MARYVILLE 35.63N 84.03W
07/26/2004 BLOUNT TN LAW ENFORCEMENT
TREE DOWN ON SIX MILE ROAD AT MUTTON HOLLOW RD.
&&
MEPPRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
852 PM EDT MON JUL 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 3 S MORRISTOWN 36.17N 83.30W
07/26/2004 1.75 INCH HAMBLEN TN PUBLIC
GOLF BALL HAIL ON MAPLE VALLEY ROAD. REPORTED BY PUBLIC.
0705 PM TSTM WND DMG 2 NW MORRISTOWN 36.24N 83.32W
07/26/2004 HAMBLEN TN LAW ENFORCEMENT
TREE DOWN ON SPOUT SPRINGS ROAD.
0710 PM TSTM WND DMG 4 S MARYVILLE 35.69N 83.97W
07/26/2004 BLOUNT TN LAW ENFORCEMENT
TREE DOWN ON MONTVALE ROAD AT CAMP MONTVALE.
0715 PM TSTM WND DMG 9 SSW MARYVILLE 35.63N 84.03W
07/26/2004 BLOUNT TN LAW ENFORCEMENT
TREE DOWN ON SIX MILE ROAD AT MUTTON HOLLOW RD.
&&
MEPThe Knoxville radar (KMRX), 133 km away, was scanning. The volume nearest the first event began at 02:47 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2004Every state in 2004This day in weather historyWarnings in North Carolina, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411178.